Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Vestibular neuropathy treatment - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   Hi,

I got discharged from hospital on 10th december after being diagnosed with acute vestibular neuropathy. During my hospitalisation, I was treated with Vertin and Inderal. Post hospitalisation I was prescribed vertin for a week..and then SOS. I had severe headaches everyday post hospitalisation, and when I went for my follow up check up last week, I was prescribed Tryptomer 10 mg for a week and then tryptomer 25 mg for 3 weeks. Dolo to be used as SOS.
Since yesterday, I have extreme giddiness and today I have slight tremors and nausea as well. I am aware that giddiness etc are side effects of tryptomer. Should I be worried since I was admitted for exactly the same symptoms- giddiness, vomiting and tremors..or are they expected as side effects of Tryptomer? This is my 5th day of tryptomer 10 mg.
Doctor :   Let me read it
User :   ok
Doctor :   Ok

Doctor :  
Now as you are aware of Amitryptiline
Doctor :  
which has been prescribed has certain side effects
Doctor :  
and the treatment you are on is not treating the cause
Doctor :  
and the neuropathy symptoms will subside in 1-2 months
Doctor :  
Are you getting it?
User :   i am aware that it has side effects
Doctor :   the tablets are given in order to ease your symptoms
Doctor :  
and you should take it as per the advise
User :   of tremors etc?
Doctor :   Sorry?

User :   the tablets are given in order to ease my symptoms of tremors etc?
Doctor :   Yes

Doctor :  
Basically it is given to ease the symptoms in general
Doctor :  
But a side effect , tremor would be there
User :   so i should not be worried if i get tremors/giddiness etc?
Doctor :   Yes you should not
Doctor :  
Be calm
User :   alright..thank you
Doctor :  
If the symptoms are not improving and/or becoming worse
Doctor :  
report to your treating doctor
Doctor :  
He would change the medication for betterment
Doctor :   Is there any thing else I can help you with?

User : long should i wait to verify if symptoms are improving or not?
Doctor :   When is your next follow up scheduled?
User :   i don't have a next followup schedule
Doctor :   Ok

User :   i wasn't told anything
Doctor :  
You can wait for a week from the day 1 of taking the new dosage
User :   ok doctor....
User :   just one last question
Doctor :   Sure

User :   the side effects will they be severe? or mild
User :   the thing is i just joined a new job and have taken a long sick leave already,,,
Doctor :   It is a purely subjective issue

User :   so i need to get a clear idea of whether i will need ot take off from work or not
Doctor :  
That is what a doctor has to observe whether that particular drug is suited or not to the individual
Doctor :   For now, you can continue with your job

Doctor :  
No problem with it
User :   ok...thank you
Doctor :  
If it worsens, do report back to your doctor
Doctor :  
Please fill the feedback form say done when done.
User :   i dnt have any other questions
User :   i will do that
Doctor :   Thanks for consulting HealthcareMagic. Bye for now. Please refer your friends to our service.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor